Side effects after radiation and chemo for vaginal cancer

4 Posts | Page(s): 1 

Side effects after radiation and chemo for vaginal cancer

by Adoyle on Fri Nov 23, 2007 12:00 AM

Quote | Reply
 was treated with chemotherapy (taxol and carboplatin 1 infusion per week x 4 mos) and radiation & chemotherapy (cisplatin + 35 external and 5 internal) for vaginal cancer that was originally thought to be unknown primary.  Dx. was September of 2006 and after many, many checks, no cancer has ever been found elsewhere.  I had a 4cm tumor in my middle right vaginal wall - it also looked like one lymph node in the inguinal chain was involved.  No one would stage the cancer, however, when I pushed my oncologist, she said "well, I suppose we would have to call it stage III b/c of the lymph node involvement".

My last treatment was radiation in April. At the end of the treatment plan I was declared cancer-free.  The tumor has completely resolved.  I am in active remission.  I have had checkups every three months (so far a total of 2, one in June and one in September).  The pap smears and biopsies obtained from the tumor site are clear.  I am scheduled for my next follow up in January.  So far, only one CAT scan has been performed, about three weeks after treatment stopped in April although there were many imaging studies taken before treatment began as well as other diagnostic tests, colonoscopy, GI studies, LEEP, etc.

BUT, here's the problem.  I have fairly constant pain in my thighs, buttocks, and abdomen (this is the area that was treated with radiation).  This pain is often around a level 5 of 10. It is pain that seems to be muscular or pain in tissue.  I also have fibromyalgia and it is like that type of pain.  Sometimes, for a day or two, it improves but generally it is bothering me most of the time.  I asked the radiation oncologist and he says that "it wasn't him".  I talked with the gyn oncologist and she says that "it wasn't her".  Which I guess rules out the chemo and radiation although I think that is what is causing it - one or the other.  Or perhaps these treatments simply have aggravated and worsened the fibro. 

 The other problem I am experiencing is hemorroids.  They have been bleeding for over a month now.  Is this normal?

 Does anyone have any similar experience or is there a doctor or nurse out there who can recommend what to do?

 Thanks...hoping to hear from someone!

RE: Side effects after radiation and chemo for vaginal cancer

by jayg007 on Mon Sep 28, 2009 12:00 AM

Quote | Reply

my partner has had vag.can. after her radiation thrpy she had bleeding from rectum and end result was colostomy. that's a worst scenario outcome and yours may only be a colorectal fistula(a hole between colon and vag) Very Painful...think fentanyl patches and oxycodone pills before that.

 May god bless and keep you. the stats say 5yr survival rates are good.

http://www.ncbi.nlm.nih.gov/pubmed/18980291

RE: Side effects after radiation and chemo for vaginal cancer

by kilitavi98 on Thu Jun 24, 2010 05:52 AM

Quote | Reply

I have been been experiencing some of what u have been going through but my pain is level 10 or more at times and my pain is in the vagina area along with my butt and upper thigh i also have been having alot of yeast infections,bladder infections,and urinary tract infections seems like they won't ever leave and my inner thigh and legs have been swollen every since i had the internal radiation which was last july i also have radiation necrosis of the vagina but i can say God is truly wonderful because there is no more cancer,so if u have any tips of how i can be helped or someone who can help me please let me know cause no one seems to know anything on how to treat this after pain.

RE: Side effects after radiation and chemo for vaginal cancer

by riseup on Tue Sep 28, 2010 02:55 AM

Quote | Reply

hey,

sorry to hear about your pain issues, I would press the doctors.  It sounds like it could be from the radiation.  My friend told me she had big bleeding problems with her hemorroids from  the radiation, hers got so bad she had to have a blood transfusion so keep an eye on it..Maybe try a massage therapist to help your muscles....good luck

4 Posts | Page(s): 1 
Subscribe to this message board discussion

Latest Messages

View More

CancerCompass Survey

If you were considering traveling for cancer treatment, which headline would you find more interesting?

Get $75 for taking a research survey

We care about your feedback. Let us know how we can improve your CancerCompass experience.